Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 69, NWS Tulsa, OK

June 8, 2019Sequoyah County, Oklahoma; Crawford County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jun 8, 2019, 8:24 AM CDT for Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2019, 8:24 AM CDT (13:24 UTC)
Expired
Jun 8, 2019, 1:23 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.39 ft at Jun 7, 2019, 8:00 AM CDT.

actionminormoderatemajor10020030040006/0806/09
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS44 KTSA 081324
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
824 AM CDT Sat Jun 8 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-081823-
/O.NEW.KTSA.FL.W.0069.190608T1324Z-190608T1823Z/
/VBRA4.1.ER.000000T0000Z.190608T1223Z.190608T1223Z.UU/
824 AM CDT Sat Jun 8 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Lee Creek near Van Buren
* until this afternoon, or until the warning is cancelled.
* At  7:23 AM Saturday, the stage was 401.0 feet.
* Flood stage is 401.0 feet.
* Forecast...The river is near crest and will fall below flood stage 
  by around noon and continue to fall below the action stage of 399.0 feet
  Sunday morning. 
* Impact...At 401.0 feet, water may begin to cover an access road into
  Tailwater Park.  The recreational vehicle campground near Rena Road
  begins to be affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:08 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 8, 6:08 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
608 AM CDT Sat Jun 8 2019

.DISCUSSION...

The discussion regarding the 12Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Fog/low stratus will yield IFR or blo conditions at several
sites. This should burn off fairly quickly after sunrise with VFR
conditions prevailing afterward.

Lacy

&&

.PREV DISCUSSION... /Issued 329 AM CDT Sat Jun 8 2019/

DISCUSSION...
A warm weekend is in store for the forecast area as short
wave ridging sets up across the region. An upper trough axis
moving across the central plains will aid in pushing a relatively
strong cold front into the area late Sunday. Models have been
consistent of keeping most precip to the west, so will opt for now
to keep all but the far western reaches of the forecast area dry
late Sunday into Monday. Much cooler air will settle in behind
the boundary, with another reinforcing shot of cooler air due by
mid week. Temperatures for most of the upcoming week will be well
below seasonal averages. Low pops will be maintained with this
feature mainly across northeast Oklahoma and northwest Arkansas
late Tuesday into Wednesday. Temperatures will begin to warm up
late in the week and into the next weekend as southerly winds
return.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  66  87  63 /   0   0  10  10
FSM   87  65  90  67 /   0   0   0   0
MLC   87  65  88  65 /   0   0  10  10
BVO   88  64  86  61 /   0   0  10  10
FYV   84  62  84  63 /   0   0   0   0
BYV   84  61  86  62 /   0   0   0   0
MKO   87  64  86  64 /   0   0   0  10
MIO   87  62  85  61 /   0   0   0   0
F10   86  65  87  63 /   0   0  10  10
HHW   87  67  89  68 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 8, 5:17 AM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 AM CDT Sat Jun 8 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 AM CDT Sat Jun 8 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

VISIBILITY.
	RISK...LIMITED.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Patchy fog will reduce visibilities to a mile or less early this
morning. The fog should quickly lift after sunrise later this
morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter
Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY thru
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

There is a low chance of storms with a cold front Sunday, mainly to
the west of highway 75. Severe weather is not expected.

There is a chance of storms with a cold front Tuesday night into
Wednesday. After a break Thursday, storm chances will return again
Thursday night into Friday.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:19 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Jun 7, 7:48 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jun 8, 2:00 PM CDTRiver Flood AdvisoryTSASequoyah40 hr

Nearby

River Flood Warnings in Oklahoma, 2019River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.